Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: S. Franciosi B. Amberg, and F. de Giovanni
Title: Products of groups
Additional book information: Oxford Mathematical Monographs, Clarendon Press, Oxford, 1992, xii+220 pp., US$78.00. ISBN 0-19-853575-9.

References [Enhancements On Off] (What's this?)

  • [1] B. Amberg, Abelian factorizations of infinite groups, Math. Z. 123 (1971), 201-214. MR 0289643 (44:6831)
  • [2] B. Amberg, S. Franciosi, and F. de Giovanni, On normal subgroups of products of nilpotent groups, J. Austral. Math. Soc. Series A 44 (1988), 275-286. MR 922613 (88m:20078)
  • [3] -, Groups with a nilpotent triple factorization, Bull. Austral. Math. Soc. 37 (1988), 69-79. MR 926977 (89g:20062)
  • [4] -, On trifactorized soluble minimax groups, Arch. Math. (Basel) 51 (1988), 13-19. MR 954063 (89g:20061)
  • [5] -, Triply factorized groups, Comm. Algebra 18 (1990), 789-809. MR 1052766 (91e:20029)
  • [6] C. J. B. Brookes, Ideals in group rings of soluble groups of finite rank, Math. Proc. Cambridge Philos. Soc. 97 (1985), 27-49. MR 764490 (86j:16014)
  • [7] S. N. Černikov, Products of almost abelian groups, Ukrain. Mat. Ž. 33 (1981), 136-138. MR 605475 (82c:20058)
  • [8] -, Products of groups of finite free rank, Groups and Systems of their Subgroups, Akad. Nauk Ukrain. SSR, Inst. Mat., Kiev, 1983, pp. 42-56. MR 763879 (86d:20024)
  • [9] P. M. Cohn, A remark on the general product of two infinite cyclic groups, Arch. Math. (Basel) 7 (1956), 94-99. MR 0081278 (18:376e)
  • [10] S. Franciosi and F. de Giovanni, On trifactorized soluble groups of finite rank, Geom. Dedicata 38 (1991), 331-341. MR 1112670 (92f:20033)
  • [11] J. D. Gillam, A finite p-group $ P = AB$ with $ Core(A) = Core(B) = 1$, Rocky Mountain J.Math. 3 (1973), 15-17. MR 0347971 (50:469)
  • [12] H. Heineken and J. C. Lennox, A note on products of abelian groups, Arch. Math. (Basel) 41 (1983), 498-501. MR 731631 (86b:20061)
  • [13] H. Heineken and I. J. Mohamed, A group with trivial centre satisfying the normalizer condition, J. Algebra 10 (1968), 368-376. MR 0235035 (38:3347)
  • [14] D. F. Holt and R. B. Howlett, On groups which are the product of two abelian groups, J. London Math. Soc. (2) 29 (1984), 453-461. MR 754932 (86f:20028)
  • [15] R. B. Howlett, On the exponent of certain factorizable groups, J. London Math. Soc. (2) 31 (1985), 265-271. MR 809947 (87b:20040)
  • [16] B. Huppert, Über das Produkt von paarweise vertauschbaren zyklischen Gruppen, Math. Z. 58 (1954), 243-264. MR 0055341 (14:1059f)
  • [17] N. Itô, Über das Produkt von zwei abelschen Gruppen, Math. Z. 62 (1955), 400-401. MR 0071426 (17:125b)
  • [18] S. V. Ivanov, On general products of groups, Proc. All-Union Sympos. Group Theory, Sverdlovsk, 1989, pp. 147-148.
  • [19] O. H. Kegel, Produkte nilpotenter Gruppen, Arch. Math. (Basel) 12 (1961), 90-93. MR 0133365 (24:A3199)
  • [20] -, Zur Struktur mehrfach faktorisierter endlicher Gruppen, Math. Z. 87 (1965), 42-48. MR 0170938 (30:1173)
  • [21] A. G Kuroš, The theory of groups, 2nd ed., Chelsea, New York, 1960. MR 0109842 (22:727)
  • [22] J. C. Lennox and D. J. S. Robinson, Soluble products of nilpotent groups, Rend. Sem. Mat. Univ. Padova 62 (1980), 261-280. MR 582956 (81j:20050)
  • [23] J. C. Lennox and J. E. Roseblade, Soluble products of polycyclic groups, Math. Z. 170 (1980), 153-154. MR 562584 (81a:20047)
  • [24] M. W. Liebeck, C. E. Praeger, and J. Saxl, The maximal factorizations of the finite simple groups and their automorphism groups, Mem. Amer. Math. Soc., vol. 432, Amer. Math. Soc., Providence, RI, 1990. MR 1016353 (90k:20048)
  • [25] R. Maier, Um problema da teoria dos subgrupos subnomais, Bol. Soc. Brasil. Mat. 8 (1977), 127-130.
  • [26] O. Ore, Contributions to the theory of groups of finite orders, Duke. Math. J. 5 (1938), 431-460.
  • [27] L. Rédei, Zur Theorie der faktorisierbaren Gruppen. I, Acta. Math. Hungar. 1 (1950), 74-98. MR 0048435 (14:13f)
  • [28] D. J. S. Robinson and S. E. Stonehewer, Triple factorizations by abelian groups, Arch. Math. (Basel) 60 (1993), 223-232. MR 1201635 (94d:20034)
  • [29] J. E. Roseblade, Group rings of polycyclic groups, J. Pure Appl. Algebra 3 (1973), 307-328. MR 0332944 (48:11269)
  • [30] N. F. Sesekin, Products of finitely connected abelian groups, Sibirsk. Mat. Zh. 9 (1968), 1427-1430. MR 0236262 (38:4559)
  • [31] N. M. Suchkov, Example of a mixed group factorized by two periodic subgroups, Algebra i Logika 23 (1984), 573-577. MR 817031 (87d:20058)
  • [32] Sysak, Y. P., Products of infinite groups, Akad. Nauk Ukrain. SSR Inst. Mat. Preprint 82.53 (1982). MR 705793 (84m:20032)
  • [33] -, Radical modules over groups of finite rank, Akad. Nauk Ukrain. SSR Inst. Mat. Preprint 89.18 (1989). MR 1046494 (91b:20023)
  • [34] J. Szép, On factorizable non-simple groups, Acta Univ. Szeged. Sect. Sci. Math. 13 (1950), 239-241.
  • [35] M. J. Tomkinson, Products of abelian subgroups, Arch. Math. (Basel) 47 (1986), 107-112. MR 859258 (87i:20063)
  • [36] H. Wielandt, Über Produkte von nilpotenten Gruppen, Illinois J. Math. 2 (1958), 611-618. MR 0136656 (25:121)
  • [37] -, Subnormalität in faktorisierten endlichen Gruppen, J. Algebra 69 (1981), 305-311. MR 617081 (82i:20038)
  • [38] J. S. Wilson, Soluble groups which are products of groups of finite rank, J. London Math. Soc. (2) 40 (1989), 405-419. MR 1053611 (91b:20044)
  • [39] D. I. Zaĭcev, Nilpotent approximations of metabelian groups, Algebra i Logika 20 (1981), 638-653. MR 675122 (84b:20045)
  • [40] G. Zappa, Sulla costruzione dei gruppi prodotto di due dati sottogruppi permutabili tra loro, Atti del Secondo Congresso dell'Unione Matematica Italiana, Cremonese, Rome, 1940, pp. 119-125. MR 0019090 (8:367d)

Review Information:

Reviewer: Derek J. S. Robinson
Journal: Bull. Amer. Math. Soc. 30 (1994), 262-268
DOI: https://doi.org/10.1090/S0273-0979-1994-00460-4
American Mathematical Society